MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a button/keypad (tactile changes/unresponsive) issue.It was reported that the contrast, up arrow, down arrow, and ok/enter buttons were under-responsive.There was no indication that the product caused or contributed to an adverse event.  this complaint is being reported because the issue has the ability to result in inadvertent or incorrect insulin delivery or the inability to use the pump.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 17-august-2018 with the following findings: the keypad was intact and all of the keys responded appropriately.The keypad cover was removed and no contamination was found under the key contacts.No button contact defects were observed.There was no evidence of internal moisture observed.The keypad latch was found to be fully closed.No damage to the keypad flex was observed.Investigation was unable to duplicate the complaint.Unrelated to the original complaint, the audio bolus button was confirmed to be missing on the pump.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7667009
Report Number2531779-2018-12404
Device Sequence Number1618492
Product Code OYC
UDI-Device Identifier10840406100310
UDI-Public10840406100310
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Was the Report Sent to FDA? Yes
Device Age18 MO
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR